I have noticed here that some members take anti-depressants like Effexor, Prozac, Zoloft, etc.. I started taking Effexor after I first got diagnosed because I was having all sorts of sad feelings and having a difficut time with some personal stuff also. My Dr. Said it would help me feel better but it would take some time for it to be fully working. I'd say after about 2 months I felt much better for sure so I stayed on it for quite a while.
Now it's been 3 years and I'm feeling like I have gotten things in my life back together and want to try and go off Effexor. I have tried to taper off 3 times.. The side effects are HORRID, HORRID, HORRID!!.. Brain Zaps, dizzyness, nausea, major irritability... I think the brain zaps are the worst, you can't even move your head or turn your eyes to look at something without this zinging feeling that overwhelms you and almost knocks you off your feet! It's almost like a motion sickness feeling as far as the nausea part and man, I wish I never started taking this stuff.. Has anyone else here had the same trouble and if so which drug were you on??
I also worry that going through the withdrawls might somehow cause my U/C to flare back up.. I am hoping that I'm not alone going through this.. although I'm not trying to taper right now because I chickend out after the last time I tried. Does anyone else feel Stuck on Andidepressants like I do??
Diagnosed with U/C January 31st, 2004, IBS on July 21st, 2006
Meds: Rowasa enema's- Been off them since leaving Montana, praying I stay off them.
Bentyl 10mg. As needed - Nexium 40mg.
Xanax .5mg as needed - Effexor 37.5mg. - Culturelle 1x a day
Matthew 11:29 Take my yoke upon you and learn from me, for I am gentle and humble in heart, and you will find rest for your souls. http://www.myspace.com/77016897